Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 11, NWS Northern Indiana

February 21, 2014Grant County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Feb 21, 2014, 4:33 PM EST for Grant County, Miami County, Wabash County, Indiana. It took effect at Feb 21, 2014, 7:00 PM EST. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2014, 4:33 PM EST (21:33 UTC)
In effect from
Feb 21, 2014, 7:00 PM EST
Expired
Feb 23, 2014, 7:00 AM EST
In force
36 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Grant County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississinewa River at Marion (MROI3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WGUS43 KIWX 212133
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
433 PM EST FRI FEB 21 2014

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH 
  COUNTIES

.RECENT HEAVY RAINFALL AND SNOWMELT HAS LED TO MINOR FLOODING ALONG
AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC053-103-169-222133-
/O.NEW.KIWX.FL.W.0011.140222T0000Z-140223T1200Z/
/MROI3.1.ER.140222T0000Z.140222T0600Z.140222T1200Z.NO/
433 PM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSINEWA RIVER NEAR MARION
* UNTIL SUNDAY MORNING.
* AT 4 PM FRIDAY THE STAGE WAS 11.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY EVENING AND
  CREST NEAR 12.5 FEET AROUND  1 AM SATURDAY FEBRUARY 22 AND FALL 
  BELOW FLOOD STAGE AROUND  7 AM SATURDAY FEBRUARY 22.
* AT 12.8 FEET...FLOOD WATERS CUT OFF THE STONECRAFT MANOR TRAILER 
  PARK AND THE QUAIL HOLLOW NEIGHBORHOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET WHICH OCCURRED 
  ON FEB 12 2009.

&&

LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567


$$
1 follow-up statement
368 
WGUS83 KIWX 221055
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
555 AM EST SAT FEB 22 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH 
  COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC053-103-169-221125-
/O.CAN.KIWX.FL.W.0011.000000T0000Z-140223T1200Z/
/MROI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
555 AM EST SAT FEB 22 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSINEWA RIVER NEAR MARION
* AT 5 AM SATURDAY THE STAGE WAS 11.5 FEET
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.6 FEET LAST 
  NIGHT.  THE RIVER WILL CONTINUE FALLING.


&&

LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 21, 4:26 PM EST, 7 minutes earlier.

Area forecast discussion, Feb 21, 4:26 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EST FRI FEB 21 2014

.SYNOPSIS...
ISSUED AT 340 AM EST FRI FEB 21 2014

A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE NORTHERN GREAT
LAKES WILL BRING SOUTHWEST WINDS GUSTING TO 45 MPH TODAY...ALONG
WITH COOLER TEMPERATURES. WINDS WILL DIMINISH EARLY TONIGHT. THERE
WILL ALSO BE A CHANCE FOR LIGHT SNOW TODAY INTO TONIGHT BUT LITTLE
TO NO ACCUMULATION IS EXPECTED.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 425 PM EST FRI FEB 21 2014

IMPRESSIVE 976MB SURFACE LOW OVER LAKE SUPERIOR THIS AFTERNOON AND
WILL MOVE NORTHEAST AWAY FROM THE AREA. AS A RESULT...PRESSURE
GRADIENT SHOULD RELAX THIS EVENING WITH WINDS DIMINISHING. WIND
ADVISORY WILL CONTINUE TO EXPIRATION. CLOUDS WILL ALSO CONTINUE TO
DECREASE WITH CLEAR SKIES FOR A BRIEF PERIOD EARLY THIS EVENING.

CLOUDS ASSOCIATED WITH NEXT FAST MOVING AND WEAK SHORT WAVE WILL
MOVE BACK IN THIS EVENING. CHALLENGE WITH THIS SYSTEM IS IF ANY
LIGHT SNOW WILL DEVELOP ACROSS THE AREA AND WHERE. SPECTRAL MODELS
HAVE BEEN INDICATING SOME VERY LIGHT PCPN WITH THIS SYSTEM FOR
SEVERAL RUNS WHILE HIRES MODELS ALL SHOWING AT LEAST A FEW HUNDRETHS
TO A TENTH OF AN INCH WITH WEAK LIFT. HIRES GUIDANCE ALSO SHOWING A
VERY NARROW BAND...ONLY 30 TO 50 MILES WIDE MOVING ACROSS THE AREA.
WEAK DYNAMICS...LACK OF STRONG UPPER SUPPORT AND FAST MOVEMENT OF
SHORT WAVE SHOULD LIMIT AMOUNTS. MOS POPS REMAIN IN THE LOW CHANCE
RANGE AND GIVEN THE MODEL SPREAD...SMALL AREA TO BE IMPACTED...AND
CURRENT DEPICTION ON SATELLITE...PREFER TO STICK WITH ONLY LOW
CHANCE POPS. ANY ACCUMULATION THAT DOES OCCUR SHOULD BE WELL UNDER
AN INCH.

PARTIAL CLEARING SATURDAY MORNING BEFORE INCREASE IN MID LEVEL
CLOUDS AGAIN BY AFTERNOON ALONG BAROCLINIC ZONE. FLURRIES MAY BE
POSSIBLE LATER IN THE DAY WITH BEST CHANCES FOR ANY MEASURABLE PCPN
TO BE CLOSER TO EVENING AND POSSIBLY SOUTH OF OUR AREA.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 425 PM EST FRI FEB 21 2014

THE EASTERN NORTH AMERICAN TROF WILL REMAIN ENTRENCHED THIS LONG
TERM PERIOD AS A NUMBER OF SURGES OF ARCTIC AIR ASSOCIATED WITH FAST
MOVING BUT WEAK UPPER LEVEL SYSTEMS CAUSE TEMPERATURES TO BECOME
PROGRESSIVELY COLDER LATE THIS UPCOMING WEEK. IN THE INTERIM...
STRONG UPPER LEVEL FLOW WITH FAVORABLE JET DYNAMICS ALONG WITH
LIMITED MOISTURE SHOULD ALLOW FOR A LEAST TWO CHANCES FOR SNOW...
NAMELY SATURDAY NIGHT AND MONDAY AFTERNOON/MONDAY NIGHT. FOR THE
STRONGER EVENT INTO MONDAY NIGHT...THE ISENTROPIC LIFT ON THE 285K
SFC IS MARGINAL...BUT MIXING RATIOS UP TO 2G/KG SHOULD BE SUFFICIENT
FOR SNOWFALL UP TO 2 INCHES LATE MONDAY/MONDAY NIGHT GIVEN UPPER
LEVEL JET SUPPORT. THEREFORE...HAVE RAISED SNOW CHANCES MONDAY NIGHT
TO AROUND 50 PERCENT. FOR THE REST OF THE PERIOD...BITTERLY COLD AIR
WILL RETURN DURING THE SECOND HALF OF THE WEEK PER GFS/ECMWF/GEM
ENSEMBLES. THE CANADIAN EPS GRAMS APPEAR TOO COLD WITH HIGHS IN THE
SINGLE DIGITS THURSDAY AND FRIDAY IN LIGHT OF THE EXTENSIVE CLIMATE
DATABASE AT FT WAYNE WITH ONLY ONE HIGH TEMPERATURE LESS THAN 12
DEGREES ON THESE DATES IN THE PAST 100 YEARS. KEPT HIGHS THURSDAY
AND FRIDAY GENERALLY 12F TO 18F. HOWEVER...LOWERED LOWS A LITTLE
BELOW ZERO GIVEN SEVERAL LOWS IN THE CLIMATE DATABASE BELOW ZERO
FEBRUARY 27TH AND 28TH. THE GFS HAS BEEN REASONABLY CONSISTENT WITH
850 MB TEMPS NEAR ALL TIME COLD EXTREMES FOR THIS TIME OF YEAR NEAR
-25C. REMAINING SNOWPACK AND ICEPACK SHOULD ALSO HELP SUPPORT
SUBZERO TEMPERATURES LATE THIS COMING WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1241 PM EST FRI FEB 21 2014

SATELLITE SHOWS BREAKS DEVELOPING IN MVFR CLOUD DECK OVER WESTERN
INDIANA AND APPROACHING KSBN AT ISSUANCE TIME. EXPECT MORE BREAKS
TO DEVELOP THROUGH THE AFTERNOON WITH SUBSIDENCE AND DRIER AIR
WORKING IN. BRIEF PERIOD OF CLEAR SKIES EXPECTED THIS EVENING
BEFORE MID CLOUDS INCREASE AHEAD OF FAST MOVING SHORT WAVE
OVERNIGHT. HIRES GUIDANCE INDICATING A NARROW BAND OF VERY LIGHT
SNOW TO MOVE ACROSS CENTRAL OR SOUTHERN PORTIONS OF CWA. CHANCE
FOR MEASURABLE PCPN REMAIN LOW BUT A BRIEF REDUCTION IN VIS LOOKS
POSSIBLE AT KFWA IF HIRES GUIDANCE IS CORRECT. WILL ADD A BRIEF
PERIOD OF HIGH END MVFR LIGHT SNOW SHOWERS FOR NOW. VFR EXPECTED
SATURDAY MORNING IN WAKE OF THIS SHORT WAVE. WINDS WILL DIMINISH
LATE THIS AFTERNOON AND GUSTS SHOULD SUBSIDE SHORTLY AFTER SUNSET.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 6 PM EST /5 PM CST/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MIZ077>081.

OH...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 21, 3:56 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 AM EST FRI FEB 21 2014

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-220900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
356 AM EST FRI FEB 21 2014 /256 AM CST FRI FEB 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO REDEVELOP BY MID MORNING AND PERSIST THROUGH MID
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE RUNOFF INTO AREA RIVERS MAY LEAD TO A BREAK UP OF ICE
ON AREA RIVERS AND INCREASE THE RISK FOR ICE JAMS AND LOCALIZED
FLOODING THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:59 PM ESTSpecial Weather StatementIWXCass, Fulton, Marshall, Miami, Pulaski, Saint Joseph and 1 more31 min
Feb 20, 8:32 PM ESTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Wells43 min
Feb 20, 8:34 PM ESTSpecial Weather StatementIWXElkhart, Kosciusko, Noble26 min
Feb 20, 9:13 PM ESTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay, Wells47 min
Feb 21, 12:30 AM ESTRiver Flood WarningIWXAdams, Allen45 hr
Feb 21, 3:08 AM ESTRiver Flood WarningIWXHuntington, Wells7 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXAllen, DeKalb5 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke6 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells71 hr
Feb 21, 11:58 AM ESTRiver Flood WarningIWXAdams, Wells5 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke4 days
Feb 21, 1:08 PM ESTAreal Flood WarningIWXHuntington12 hr
Feb 21, 2:56 PM ESTAreal Flood WarningIWXCass12 hr
Feb 21, 4:06 PM ESTAreal Flood WarningIWXCass24 hr

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.